Alert archive / New Mexico / Flash Flood Warnings in 2006

Flash Flood Warning 40, NWS El Paso, TX

August 6, 2006Otero County, New Mexico

NWS El Paso, TX issued this flash flood warning at Aug 6, 2006, 2:07 PM MDT for Otero County, New Mexico. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2006, 2:07 PM MDT (20:07 UTC)
Expired
Aug 6, 2006, 4:00 PM MDT
In force
113 min
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

County Otero County, NM

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2006-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2006-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
183 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1031 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEPZ 062009
FFWEPZ
NMC035-062200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
207 PM MDT SUN AUG 6 2006

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL OTERO COUNTY IN NEW MEXICO
  THIS INCLUDES THE CITY OF ALAMOGORDO

* UNTIL 400 PM MDT

* AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  UP TO 2 INCHES OF RAIN FROM A THUNDERSTORM THAT HAS FALLEN IN      
  THE   UPPER REACHES OF MARBLE CANYON.  THE WATER WILL MOVE DOWN    
  AND EFFECT THE NORTH SCENIC PART OF ALAMOGORDO. 

NEVER CROSS A FLOODED ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3283 10589 3292 10587 3296 10593 3295 10597
      3290 10599 3285 10602 3282 10603 3281 10599

$$
TRIPOLI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:37 AM MDT, 10 hours 30 minutes earlier.

Area forecast discussion, Aug 6, 3:37 AM MDT, 10 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
337 AM MDT SUN AUG 6 2006

.SYNOPSIS...
SOMEWHAT DRIER AIR WILL MOVE INTO THE AREA TODAY...BUT THERE WILL
STILL BE SUFFICIENT MOISTURE PRESENT FOR SCATTERED THUNDERSTORM
DEVELOPMENT THIS AFTERNOON. THE MOST ACTIVE PORTION SHOULD BE WEST
OF THE RIO GRANDE. FEWER THUNDERSTORMS ARE EXPECTED MONDAY...WITH
ANOTHER UPSWING IN ACTIVITY IN RESPONSE TO A WEATHER DISTURBANCE
LATE TUESDAY. HIGH PRESSURE ALOFT SHOULD INCREASE TEMPERATURES TO
AROUND NORMAL AND KEEP THUNDERSTORMS TO ONLY ISOLATED COVERAGE
AFTER MIDWEEK.

&&

.DISCUSSION...
AS BEFORE...THE NAM IS QUICK TO PUSH ACTIVE THUNDERSTORM BELT
WESTWARD WITH THE GFS MUCH SLOWER. WATER VAPOR IMAGERY SHOWING
PLUME SHRINKING SOMEWHAT AS SUBSIDENCE AHEAD OF APPROACHING
INVERTED TROUGH (CURRENTLY NEAR SOUTHERN LOUISIANA) SQUEEZES IT
AGAINST PERSISTENT UPPER LOW WEST OF CALIFORNIA. JUST CANT SEE
BIG CUT IN THUNDERSTORM ACTIVITY TODAY...THOUGH FOCUS WILL
PROBABLY SHIFT WEST OF THE RIO GRANDE. HAVE LET FFA EXPIRE AND
WILL LET DAY SHIFT CONSIDER ISSUING ANOTHER WESTERN PORTION SHOULD
MOISTURE HANG IN THERE.

THUNDERSTORM COVERAGE COULD BE LESS MONDAY WITH AN INCREASE AGAIN
TUESDAY AS INVERTED TROUGH ARRIVES FROM EAST. HOPEFULLY PUBLIC
WILL NOT LET GUARD DOWN WITH LOSS OF TROPICAL AIR MASS IN FAVOR OF
MORE TYPICAL MONSOON SCENARIO. IT ONLY TAKES A HEALTHY
THUNDERSTORM OR TWO ON TOP OF LEFTOVER STANDING WATER AND FLOOD
RAKED SECTIONS TO RENEW THE RECENT PROBLEMS.

FINALLY....FINALLY...LET THE MODELS BE CORRECT WITH UPPER HIGH
BUILDING WESTWARD AND PLACING OUR CWA IN A WARMER LESS MOIST
PATTERN AFTER MIDWEEK. WOULDNT DARE DESCRIBE IT AS DRY...BUT ISOLATED
POPS WOULD SURE BE WELCOME OVER WHAT WE CURRENTLY HAVE. NEVER
THOUGHT I WOULD SAY THAT IN THE MIDDLE OF OUR LONG TERM DROUGHT

&&

.AVIATION...VALID 06/12Z-07/12Z SCATTERED SHOWERS AND TSTMS AFT
18Z WITH AREAS OF MVFR VSBY AND CIGS NEAR STORMS WITH MTN TOPS
OCNLY OBSCD. ISOLATED AREAS OF IFR CONDITIONS IN AND NEAR HEAVY
RAINFALL.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 88  71  90  70  92 /  40  30  20  30  30
SIERRA BLANCA TX        86  64  84  65  88 /  30  30  20  30  30
LAS CRUCES              89  68  90  68  91 /  40  30  20  40  30
ALAMOGORDO              86  67  86  67  93 /  40  30  20  30  20
CLOUDCROFT              63  48  66  47  65 /  30  20  30  40  30
TRUTH OR CONSEQUENCES   86  67  89  66  90 /  50  30  20  40  30
SILVER CITY             84  61  81  59  83 /  50  50  30  50  30
DEMING                  88  68  90  66  91 /  50  40  20  40  30
LORDSBURG               88  68  89  66  92 /  50  40  30  50  30

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...

01 FAUSETT
Hazardous weather outlook, Aug 6, 10:24 AM MDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1024 AM MDT SUN AUG 6 2006

NMZ022>025-030>032-TXZ055-056-071630-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1024 AM MDT SUN AUG 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT
ABUNDANT MOISTURE CONTINUES TO REMAIN OVER THE AREA. THE GROUND IN
MANY AREAS IS SATURATED. THESE TWO FACTORS WILL COMBINE WITH
AFTERNOON HEATING THAT WILL GENERATE SCATTERED THUNDERSTORMS.
THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING ONE TO TWO INCHES
OF RAIN IN AN HOUR. THE EXCESSIVE RAINFALL COULD LEAD TO FLASH
FLOODING. THE THREAT FOR FLOODING WILL DIMINISH BY LATE EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MONDAY WILL BE A LITTLE DRIER...BUT ON TUESDAY AND UPPER LEVEL
DISTURBANCE WILL MOVE ACROSS THE AREA TO GIVE US ANOTHER ROUND OF
THUNDERSTORM ACTIVITY. FOR THE REST OF THE WEEK WILL SEE ONLY A
SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD CONTACT THE EL PASO NATIONAL WEATHER SERVICE
OFFICE IS SEVERE WEATHER OR HEAVY RAIN OCCURS AT THEIR LOCATION.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 9:46 AM MDTFlash Flood WatchEPZ11 hr
Aug 6, 3:31 PM MDTFlash Flood WarningEPZOtero89 min

Nearby

Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.